MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER
Catalog Number AK-11142-D
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
Customer reported "iv fluids noted to be leaking out of introducer." the introducer had been placed on (b)(6) 2023 and was in use with a pulmonary artery catheter.The introducer was removed on (b)(6) 2023.A picc line was placed instead.No patient harm reported.The patient was reported to be discharged from the hospital.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one 9fr sheath for analysis.Definite signs of use in the form of biological material was observed.Visual inspection of the sheath revealed no obvious defects or anomalies.The hemostasis valve and psi device was leak tested according to three different parameters per amrq-000038 rev.12: 1) low pressure leak resistance test (amrq-000038 section 6.1.2): this states , "using a test pressure of 38-42 kpa (5.51-6.09 psi), there shall be no leakage past the hemostasis valve".The mac catheter was attached to the lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 42 kpa for 30 seconds.No leaking was observed.2) liquid leakage - hemostasis valve with dilator advanced: the parameters from the low-pressure leak resistance test were repeated with a lab inventory dilator inserted into the sheath.The sheath was pressurized to 42 kpa for 30 seconds and no leaks were observed from the hemostasis valve.3) high pressure leak resistance test (amrq-000038 section 6.1.3): this states, "when tested in accordance with iso 11070:, annex d, using a test pressure of 300-320 kpa (43.5-46.4 psi) there shall be no leakage sufficient to form a falling drop." with both the distal end of the sheath and the hemostasis valve occluded with a lab inventory obturator, each extension line was separately pressurized to 300kpa for 30 seconds.No leaks were detected from any portion of the mac and no lumen crossover was observed, which indicates that the assembly is intact.The returned device passed all three functional leak tests performed; therefore, the customer reported issue could not be reproduced at the time of the investigation.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "use arrow obturator, either included with this product or sold separately, as dummy catheter with hemostasis valve assembly.This will ensure that leakage does not occur and inner seal is protected from contamination." the report of a leaking sheath could not be confirmed through complaint investigation.Visual analysis did not reveal any defects or anomalies with the sheath nor the valves.The returned mac was leak tested according to bs en iso 11070 with an obturator occluding the valve, without an obturator and with a lab inventory dilator advanced through the sheath.No leaking or inter lumen crossover was observed during any of the testing performed.A device history record review was performed, and no relevant findings were identified.Based on the customer report and functional testing of the sample received, no problem was found with the returned sample.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTI-LUMEN/PSI KIT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17470625
Report Number9680794-2023-00580
Device Sequence Number5961978
Product Code FOZ
UDI-Device Identifier20801902121916
UDI-Public20801902121916
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K002507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Catalogue NumberAK-11142-D
Device Lot Number33F23B0611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPINEPHRINE.; EPINEPHRINE.
Patient SexUnknown